Itches

It’s been just over 6 weeks since I finished radiation/chemo treatment. I still experience an itchy feelings, and sometimes pain, in my anus. I have also noticed some puss excretions. Is this “normal”? Is this because there is still inflammation? I see my doctor this week but thought I would ask you too.

Thom likes this post.
Laura, Janice sent you a hug.
Sign in or sign up to post a comment.
I had itching for a few months I think. Hydrocortisone ointment helped a lot. Regarding your puss excretions...Is it a real puss? I had some mucus coming out, and my doc said that it's because of inflammation. You are still in a healing process. Hugs!
Thom likes this comment
I think it is because of inflammation. You are correct. Thanks for you quick response!
Olga likes this comment
Hi Ginny! It doesn't surprise me! I had terrible itching for several weeks while I healed but definitely check it out when you see your doctor. As far as the excretion...are you sure it's not mucous? I had a lot of mucous for the first few years...it has finally subsided after 5 years. Give yourself lots of time to heal. It's a process for sure.
♥️ Sara
Thom likes this comment
Wow 5 years! I am really learning patience, dammit!
Sara likes this comment
Completely normal, based on my experience. Healing can take a few months, so don't get discouraged.
Ginny likes this comment
Congrats on completing treatment. I had pain and mucus for couple of months post treatment not to mention few other symptoms too. Radiation is still emitting therapy so inflammation is there. It will get better Ginny
Ginny likes this comment
Sounds normal. I still have mucous periodically. Thankfully, I never experienced the itching others have described. Full healing takes a while.
Ginny, Thom like this comment
All normal from my experience.
Hang in there.
Ginny likes this comment
Congratulations on finishing your cure. I would just follow-up with your doc and see if ye ole Preparation H wipes will be okay?
Gosh, I would not use that product on radiated tissue! It has astringent, phenylephrine, pramoxine, and hydrocortisone, yikes! we would be using it during treatment if it were a good idea. And since many of us were told we had hemorrhoids, instead of the correct diagnosis, and it delayed our treatment...yikes!
Thom likes this comment
that's why I would definitely ask the doctor, as I am not one, I just know it helps with hemorroids. I hope the doc has some better advice than mine...
Sign in or sign up to post a comment.
avatar

Vital Info

Posts

June 27, 2019

San Mateo, California 94403

November 25, 1958

Cancer Info

Anal Cancer

Squamous cell carcinoma

April 8

Stage 3

4.1 - 5.0 cm

Yes

Mitomycin

Loss of myself

A lot of people are suffering but keep fighting

Send me positive loving energy every day

Lymph node in hip

Kaiser Northern California

June 14

Anal pain, narrow and frequent bowel movements, leakage, general irritation

6 weeks, very painful skin peeling, bleeding, razor like bowel movements

Stats

Posts: 3
Photos: 0
Events: 0
Supporters: 24
Friends: 1
Comments:
-Made: 0
-Received: 29
Views:
-Posts: 1103
-Photos:

New Here?

We are a community of cancer survivors supporting each other. Sign up to comment or create your own cancer blog. Already a member? Sign in